Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 10, 2001, 10:39 PM CDT for Warren County, Illinois. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 10:39 PM CDT (03:39 UTC)
- Expired
- May 11, 2001, 12:00 AM CDT
- In force
- 81 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 110339 SVRMLI ILC187-110500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1039 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LITTLE YORK TO 14 MILES NORTHEAST OF MONMOUTH...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF MONMOUTH TO 7 MILES NORTHWEST OF GALESBURG...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... KIRKWOOD BY 1045 PM CDT. ROSEVILLE BY 1100 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4105 9079 4105 9047 4065 9046 4065 9079 JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:02 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, May 10, 3:02 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT THU MAY 10 2001 COLD FRONT IS ON THE MOVE ACROSS IA THIS AFTERNOON. CONVECTION DEVELOPING ALONG THE FRONT AS IT PUSHES INTO THE HIGHEST INSTABILITY AND STRONGEST MOISTURE CONVERGENCE OVER SOUTH CENTRAL IOWA...WILL MOVE EAST INTO OUR CWA THIS EVENING/TONIGHT. NEXT QUESTION IS POTENTIAL FOR SEVERE WITH THESE STORMS. SEVERAL FACTORS POINT TO A SLIGHT RISK FOR SEVERE TONIGHT...INCLUDING LOW LIS LESS THAN -5...AMPLE BOUNDARY LAYER MOISTURE WITH DEW POINTS IN THE 60S...HIGH CAPE GREATER THAN 1800...CLOSER PROXIMITY TO THE FRONT TODAY THAN YESTERDAY...AND A SHORT WAVE MOVING OUT OF NEBRASKA THIS EVENING. THIS WAVE WILL ENHANCE CONVECTION AND HELP PUSH THE FRONT THROUGH TONIGHT. LOW LEVEL JET PROGGED TO KICK IN THIS EVENING...WHICH WILL SUSTAIN THE STORMS OVERNIGHT. RISK OF HEAVY RAIN SHOULD BE MINIMIZED BY ZONAL FLOW ALOFT AND PROGRESS OF THE FRONT THROUGH THE CWFA. BEYOND TONIGHT...WILL KEEP CHANCE OF SHOWERS FOR POST FRONTAL PRECIPITATION FRIDAY MORNING AND TAPER IT OFF BY AFTERNOON FROM NORTH TO SOUTH. SURFACE RIDGE PUSHING INTO THE UPPER MISSISSIPPI VALLEY WILL BRING COOLER TEMPS BY SATURDAY. RIDGE HOLDS THROUGH SATURDAY NIGHT BUT SLIPS INTO THE GULF COAST BY SUNDAY...WHICH WILL CUT OFF THE DEEP MOISTURE INTO EARLY NEXT WEEK. WARM FRONT AGAIN PROGGED FOR MONDAY NIGHT INTO TUESDAY...SO WILL lINTRODUCE LOW POPS FOR MONDAY NIGHT TUESDAY. AS MENTIONED...MOISTURE AVAILABILITY WILL BE IN QUESTION SO WILL BE CONSERVATIVE AT THIS POINT. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Local storm report, May 10, 9:25 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM FULTON IL TORNADO
05/10/01 WHITESIDE TORNADO REPORTED ON THE
SOUTHWEST EDGE OF
FULTON. REPORTED BY
STORM SPOTTER.Local storm report, May 10, 9:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0911 PM PORT BYRON IL WIND DAMAGE
05/10/01 ROCK ISLAND THUNDERSTORM WINDS BLEW
TREES ON THEIR SIDE.
REPORTED BY STORM
SPOTTER.Local storm report, May 10, 9:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM FULTON IL TORNADO
05/10/01 WHITESIDE EMERGENCY MANGEMENT
REPORTED TREES AND
POWER LINES DOWN FROM
TORNADO OVER SOUTH EDGE
OF FULTON. EVENT
DURATION ESTIMATED 5
MINUTES.Local storm report, May 10, 9:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0918 PM LE CLAIRE IA WIND DAMAGE
05/10/01 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY STORM
SPOTTER.Local storm report, May 10, 10:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0918 PM LE CLAIR IA WIND DAMAGE
05/10/01 SCOTT SIX TO EIGHT INCH
DIAMETER TREES DOWN IN
LE CLAIRE. ROUTE 67 IN
LE CLAIRE WAS CLOSED
WITH TREES ACROSS ROAD.
REPORTED BY STORM
SPOTTER.Special weather statement, May 10, 10:15 PM CDT, 24 minutes before
IAZ051-052-110330- URBAN AND SMALL STREAM FLOOD ADVISORY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1015 PM CDT THU MAY 10 2001 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR LINN AND BENTON COUNTIES TO EXPIRE AT 1030 PM... HEAVY RAINS ENDED EARLIER THIS EVENING AND WATERS HAVE DRAIN FROM ROADS AND DITCHES...THUS THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR LINN AND BENTON COUNTIES WILL BE ALLOWED TO EXPIRE. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:05 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 40 min |
| May 10, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 61 min |
| May 10, 9:20 PM CDT | Tornado Warning | DVN | Whiteside | 40 min |
| May 10, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 73 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.